Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 25, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Apr 8, 2021, 8:39 PM CDT for Brazos County, Burleson County, Grimes County, Texas. It was in force for 51 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2021, 8:39 PM CDT (01:39 UTC)
- Expired
- Apr 8, 2021, 9:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Brazos County, TX, Burleson County, TX, Grimes County, TX
The radar
The Ft Hood radar (KGRK), 89 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 8:50 PM CDT | HAIL 1.25 | 2 Ssw Lake Bryan, TX | |
| Apr 8, 9:09 PM CDT | TSTM WND DMG | 2 Nnw College Station, TX | KNOCKED DOWN TREE IN TANGLEWOOD PARK. |
| Apr 8, 9:10 PM CDT | HAIL 1 | Bryan, TX | |
| Apr 8, 9:11 PM CDT | HAIL 1 | 1 Ssw College Station, TX | |
| Apr 8, 9:13 PM CDT | HAIL 1.5 | 2 Wnw College Station, TX | |
| Apr 8, 9:14 PM CDT | HAIL 1 | 3 Ne College Station, TX | |
| Apr 8, 9:15 PM CDT | HAIL 2.75 | 3 Wsw College Station, TX | |
| Apr 8, 9:18 PM CDT | HAIL 1.5 | 1 Wnw College Station, TX | |
| Apr 8, 9:19 PM CDT | HAIL 1.25 | 1 Wsw College Station, TX | |
| Apr 8, 9:21 PM CDT | HAIL 1 | 1 W College Station, TX | |
| Apr 8, 9:24 PM CDT | HAIL 1 | 3 Nne College Station, TX | |
| Apr 8, 9:27 PM CDT | HAIL 2.75 | 3 Ne Up429, TX | REPORT FROM MPING: BASEBALL (2.75 IN.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.7 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 630 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1855 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 6.8
The text
As transmitted.
631
WUUS54 KHGX 090139
SVRHGX
TXC041-051-185-090230-
/O.NEW.KHGX.SV.W.0025.210409T0139Z-210409T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Houston/Galveston TX
839 PM CDT Thu Apr 8 2021
The National Weather Service in League City has issued a
* Severe Thunderstorm Warning for...
Northwestern Grimes County in southeastern Texas...
Eastern Burleson County in southeastern Texas...
Brazos County in southeastern Texas...
* Until 930 PM CDT.
* At 838 PM CDT, a severe thunderstorm was located near Hearne,
moving southeast at 45 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated. This storm has a history of producing
large hail.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
College Station, Bryan, Snook, Kurten, Wixon Valley, Millican, Kyle
Field, Iola, Wellborn and Carlos.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3073 9662 3073 9660 3071 9660 3070 9656
3074 9646 3079 9642 3086 9639 3089 9636
3074 9594 3049 9606 3036 9644 3067 9674
TIME...MOT...LOC 0138Z 308DEG 39KT 3080 9655
HAIL...1.50IN
WIND...<50MPH
$$1 follow-up statement
556
WWUS54 KHGX 090158
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
858 PM CDT Thu Apr 8 2021
TXC041-051-185-090230-
/O.CON.KHGX.SV.W.0025.000000T0000Z-210409T0230Z/
Grimes TX-Burleson TX-Brazos TX-
858 PM CDT Thu Apr 8 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHWESTERN GRIMES...EASTERN BURLESON AND BRAZOS COUNTIES...
At 857 PM CDT, a severe thunderstorm was located over northwestern
Bryan, moving southeast at 35 mph.
HAZARD...Ping pong ball size hail. Half dollar size hail was
just reported at OSR and Sandy Point road.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
College Station, Bryan, Snook, Kurten, Wixon Valley, Millican, Kyle
Field, Iola, Wellborn and Carlos.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3073 9662 3073 9660 3071 9660 3070 9656
3074 9646 3079 9642 3086 9639 3088 9637
3074 9594 3049 9606 3036 9644 3070 9668
TIME...MOT...LOC 0157Z 303DEG 32KT 3069 9638
HAIL...1.50IN
WIND...<50MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 7:42 PM CDT, 57 minutes earlier.
Area forecast discussion, Apr 8, 7:42 PM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 742 PM CDT Thu Apr 8 2021 .DISCUSSION... Updated to add a chc of thunderstorms for NW areas for the next 3 hours as a severe thunderstorm in central Texas moves southeast toward the area. With the loss of heating, the storm could weaken as it approaches Brazos/Madison counties between 830 and 930 PM. Wood && .PREV DISCUSSION... /ISSUED 636 PM CDT Thu Apr 8 2021/ AVIATION [00Z TAF Issuance]... VFR conditions will continue through the evening across the area. Patchy fog and low ceilings will again becoming an issue tonight. CIGs will be between 1500-2500ft with occasional drops to 700ft starting at midnight and lasting through the midmorning. Fog tonight will much more isolated than last night due to the warmer ground (temperatures this afternoon got into the upper 80s which may have allowed the ground to absorb enough heat to keep the near surface air from saturating enough for fog development). Did keep the mention fog in at CXO, LBX, SGR, and GLS as the potential is still there. CIGs will gradually improve through the morning with VFR conditions expected HOU northward. LBX and GLS may deal with 2500-3500 CIGs through the entire day. Cloud cover returns tomorrow evening as a cold front approaches from the northwest. Fowler PREV DISCUSSION /Issued 333 PM CDT Thu Apr 8 2021/... SHORT TERM [Tonight Through Friday Night]... Onshore winds are returning to the area today, and this is helping to boost temperatures into the low to mid 80s. Could see values go up a couple more degrees before the area starts to cool down this evening. There will not be much of a cool down overnight as the south winds actually begin to strengthen in response to a tightening pressure gradient. Deepening moisture with this flow will result in increasing cloud cover this evening and overnight, and temperatures should only fall into the mid to upper 60s. We are seeing some models that have showers/thunderstorms edging close to Houston County overnight, and we'll keep an eye on how this all unfolds. Forecast confidence/uncertainty increases significantly Friday through Friday night regarding area rain chances and the potential for strong/severe thunderstorm development. We are seeing a variety of different model solutions, some of which are showing possible late afternoon, evening and overnight activity moving across the area and some of which are showing little to no development at all. If the cap breaks, the wetter and more active solutions could pan out with the potential for strong/severe storms per SPC's Day 2 Severe Weather Outlook. If the cap holds, the little or no development solutions will win. For now, will continue to keep shower and thunderstorm chances in the forecast with the higher numbers Friday evening through Friday night. A lot of uncertainty exists in the potential, timing and location of the possible storms, and it is recommended people pay close attention to the forecast/ discussions/radar on Friday and Friday night to see how this all unfolds. 42 LONG TERM [Saturday Through Thursday]... Will continue to carry some low POPs in for Sat morning as the main cold front finally moves across the FA (mainly E/SE locations). High pressure building in behind the boundary will clear skies and bring a cooler/drier air mass into the region by the afternoon. And given that this rather progressive pattern of late will be continuing, we will see this surface high pressure move out quickly Sat night with light E/SE winds returning by Sun. High temperatures on Sat will be in the upper 70s to lower 80s...then warming into the lower/mid 80s on Sun. Lows Sat night are forecast to range from around 50 for the far northern counties to the upper 50s/low 60s at the coast. Per extended global models, next week looks to be a somewhat unsett- led one. A persistent E/SE at the lower levels along with a stalled boundary (warm front?) lingering over the area and a series of weak upper level shortwaves moving in from the west will keep at least a low chance of POPs in for Mon through Thur. Progged PWs from 1.5 to 1.7" do seem to support this possible activity for much of the CWA. (PWs even approaching 1.8-2" over the Gulf waters!) These increased rain chances/clouds should help to keep high temperatures in the up- per 70s and lower 80s for this timeframe...with lows slightly above normals in the mid to upper 60s. 41 MARINE... South winds will return to the area today and tonight and then strengthen on Friday and Friday night. Caution or advisory flags might be needed for the strengthening winds and associated building seas. The onshore flow along with a potential for fog will persist until a cold front pushes through late Friday night or early Saturday morning. There could be some showers and thunderstorms too before or with the passage of the front. A mainly easterly flow can be expected for the first half of next week. 42 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 66 89 61 79 51 / 30 20 20 0 0 Houston (IAH) 68 86 67 81 57 / 10 10 30 10 0 Galveston (GLS) 68 78 69 81 65 / 10 10 30 20 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && Discussion...33
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 9:10 PM CDT | Tornado Warning | HGX | Brazos, Burleson, Grimes | 35 min |
| Apr 8, 9:46 PM CDT | Special Weather Statement | HGX | Grimes | 44 min |
| Apr 8, 9:54 PM CDT | Severe Thunderstorm Warning | HGX | Grimes, Montgomery | 25 min |
| Apr 9, 5:44 PM CDT | Special Weather Statement | HGX | Houston | 31 min |
| Apr 9, 5:57 PM CDT | Severe Thunderstorm Warning | HGX | Houston, Trinity | 33 min |
| Apr 9, 6:44 PM CDT | Special Weather Statement | HGX | Trinity | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.